New Mexico, 2023Tornadoes and Flash Flooding in New Mexico, June 5 to 7, 2023
June 5 to 7, 2023 · NWS ABQ · 19 events in 10 counties and zones
An upper-level low off the coast of California helped funnel in subtropical moisture into the state resulting in the development of widespread showers and storms across central and eastern New Mexico June 5th and 6th. Reports of severe weather and flash flooding stretched from the Rio Grande Valley across portions of eastern NM on June 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $190,000
- Crop damage
- $1,000
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level low off the coast of California helped funnel in subtropical moisture into the state resulting in the development of widespread showers and storms across central and eastern New Mexico June 5th and 6th. Reports of severe weather and flash flooding stretched from the Rio Grande Valley across portions of eastern NM on June 5th. These reports ranged from a landspout tornado near the Petroglyph National Monument and Nara Visa, NM to flash flooding. Another round of severe weather began in the afternoon of June 6th producing more widespread reports over the same area of the state. Reports ranged from burn scar flash flooding within the Hermits Peak/Calf Canyon burn scar and Santa Rosa, to large hail over parts of San Miguel County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 5, 2:28 PM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 5, 2:28 PM MST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
328 PM MDT Mon Jun 5 2023
...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...
.SYNOPSIS...
Issued at 327 PM MDT Mon Jun 5 2023
There will be an uptick in the coverage of thunderstorms and
rainfall intensity Tuesday and Wednesday with a risk of moderate
to locally heavy rainfall, as well as some strong to severe
thunderstorms, mainly along and east of the central mountain chain
each day. Drier air will filter over the forecast area from the
southwest Thursday through Saturday, but daily rounds of
scattered to isolated showers and thunderstorms look to continue
along and east of the Tusas and Sangre de Cristo Mountains. High
temperatures will continue to be well below normal across northern
and central New Mexico until this weekend when the Roswell area
may warm near normal.
&&
.SHORT TERM...
(This evening through Tuesday night)
Issued at 327 PM MDT Mon Jun 5 2023
An active start to the work week is underway as a deep cut-off low
spins offshore of southern CA with minimal projected movement inland
through Tuesday night. While a weak upper ridge signature will
extend into NM and the southern Rockies, ample low layer moisture
has moved over the central and eastern areas of NM, leading to
scattered to numerous showers and thunderstorms in these zones.
Scattered storms are also currently initiating along the Continental
Divide, but lower surface dewpoints and hence drier PWATs will keep
storms higher based and consequently less efficient at producing
rainfall. This will steer the focus for locally heavy rainfall and
perhaps flash flooding farther east over burn scars through the
evening. A couple of isolated strong to perhaps severe cells cannot
be ruled out either, namely along and just east of the central
mountain chain where synoptic east southeast surface flow may
provide enough directional shear (northwesterly at 500 mb and
higher) for a stray rotating updraft through early evening. Storms
will likely roll through a few parts of the Rio Grande valley late
this afternoon, but a mesoscale enhancement to high pressure and
cold pools will develop east of the central mountain chain, leading
to gusty east canyon winds this evening in vulnerable locations.
Storm coverage is modeled by CAMs to reduce through the late evening
with just a few cells surviving into the early morning hours. Low
clouds and perhaps some spotty patches of fog may also develop early
into the morning hours Tuesday along the east slopes of the central
mountain chain.
Although it will be just a subtle wobble to the east/northeast, the
upper low should move just enough Tuesday to hurl a preceding
shortwave into western NM, initiating an axis of convective
initiation. While there are discrepancies on the timing of this wave
among synoptic models, the higher resolution HREF and individual
CAMs are indicating consensus that this north-south axis of storms
will develop over western NM late Tuesday afternoon, advancing into
the Rio Grande by early evening and overtaking the central mountain
chain toward the late evening before drifting into the plains after
midnight. This would probably necessitate another Flood Watch for
Flash Flooding over burn scars Tuesday-Tuesday night. Also of note,
a Marginal Risk for severe storms is already in place for much of
eastern NM. While speed shear and CAPE values will be limited,
sufficient directional shear will be in place east of the central
mountain chain Tuesday.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 327 PM MDT Mon Jun 5 2023
A stream of subtropical moisture will continue to cross central
and eastern parts of the forecast area on Wednesday, while a
shortwave trough tracks northeastward over the state. There will
be a risk of moderate to locally heavy rainfall, as well as a few
strong to severe thunderstorms, mainly along and east of the
central mountain chain Wednesday afternoon and evening. In the
wake of the shortwave trough, much drier air will advect over the
forecast area as an upper level low pressure system over southern
CA and southern NV weakens and lifts northward across the Great
Basin Thursday and Friday. The drier air should begin to limit
thunderstorm development west of the continental divide starting
Wednesday, then areawide Thursday through Saturday as another low
pressure system develops over southern CA and southern NV. One
area that may continue to see scattered to isolated showers and
thunderstorms daily during the latter half of the week will be the
Tusas and Sangre de Cristo Mountains eastward due to favorable
upper level diffluence and a moist backdoor front sloshing in and
out of the northeast corner of NM daily. Models generally agree on
the backdoor front pushing all the way southwestward into the
central valley Saturday night with a gusty east wind below
canyons, then the potential for showers and thunderstorms across
more of the forecast area along and east of the central mountain
chain starting Sunday afternoon and evening.
&&
.AVIATION...
(18Z TAFS)
Issued at 1147 AM MDT Mon Jun 5 2023
An active crop of showers and thunderstorms is expected across
northern and central New Mexico today with a few strong to
perhaps severe storms possible along and just east of the central
mountain chain. Storms near and west of the Rio Grande will
produce less rainfall, but stronger downburst winds emanating
outward. All storms will be capable of typical aviation hazards
of hail, lightning and brief reductions to ceilings/visibility
during downpours. Storms are expected to dwindle considerably
through the late evening and early morning hours Tuesday with most
activity having come to an end by 06/0900UTC. Just prior to dawn
Tuesday some low stratus clouds and/or ground fog may develop with
scattered MVFR and isolated IFR conditions, mainly along the east
slopes of the central mountain chain. This will burn off through
late morning Tuesday before the next round of scattered to
numerous showers and thunderstorms takes shape.
&&
.FIRE WEATHER...
Issued at 327 PM MDT Mon Jun 5 2023
Scattered to numerous showers and thunderstorms will continue to
favor central and eastern areas of New Mexico through the remainder
of the afternoon and into the evening. A few storms will be possible
between the Continental Divide and the Rio Grande valley, but these
will tend to be on the drier side with less rainfall, so new
lightning ignitions might be a concern. Into Tuesday, the active
pattern will continue with scattered to numerous storms turning
wetter in western areas before expanding and drifting into central
and eventually eastern areas of NM Tuesday night. Storms will reduce
in coverage over western areas on Wednesday and will become even
fewer across most of the remainder of the forecast area into the end
of the week and the weekend. Lower dewpoints will make for
plummeting afternoon humidity values during the latter half of the
week in western and eventually central areas. This low humidity will
be coupled with high Haines indices, but fortunately breezes should
be kept in check with only moderately gusty (20 to 30 mph)
conditions expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 55 84 51 80 / 30 60 40 30
Dulce........................... 43 76 43 71 / 40 60 70 60
Cuba............................ 47 75 45 73 / 60 70 60 50
Gallup.......................... 48 80 42 76 / 30 50 20 10
El Morro........................ 47 74 41 73 / 40 60 40 20
Grants.......................... 48 77 42 76 / 40 70 40 30
Quemado......................... 49 78 43 76 / 30 50 30 10
Magdalena....................... 51 76 49 77 / 40 70 60 30
Datil........................... 48 74 44 75 / 30 70 40 20
Reserve......................... 45 82 39 79 / 10 40 20 0
Glenwood........................ 57 86 50 83 / 20 40 20 0
Chama........................... 41 69 41 65 / 50 70 70 70
Los Alamos...................... 49 71 49 70 / 60 70 70 60
Pecos........................... 48 70 48 71 / 70 80 70 60
Cerro/Questa.................... 43 67 43 66 / 50 80 60 70
Red River....................... 38 62 38 62 / 60 80 70 80
Angel Fire...................... 37 64 37 63 / 50 80 60 70
Taos............................ 41 72 43 72 / 50 80 60 60
Mora............................ 43 65 44 67 / 60 80 60 70
Espanola........................ 49 79 50 79 / 50 70 60 50
Santa Fe........................ 50 74 50 73 / 50 70 70 60
Santa Fe Airport................ 49 78 49 76 / 50 70 60 50
Albuquerque Foothills........... 57 79 56 78 / 60 60 60 30
Albuquerque Heights............. 59 81 59 80 / 50 50 60 30
Albuquerque Valley.............. 53 83 53 84 / 50 50 60 30
Albuquerque West Mesa........... 57 82 56 82 / 50 50 60 30
Belen........................... 56 84 55 85 / 40 50 50 20
Bernalillo...................... 56 83 55 82 / 50 50 60 30
Bosque Farms.................... 53 84 52 84 / 50 50 50 30
Corrales........................ 56 83 55 82 / 50 50 60 30
Los Lunas....................... 55 84 54 84 / 40 50 50 30
Placitas........................ 55 79 54 78 / 60 60 60 30
Rio Rancho...................... 57 81 56 80 / 50 50 60 30
Socorro......................... 56 84 55 86 / 50 60 60 30
Sandia Park/Cedar Crest......... 49 73 49 72 / 70 70 70 40
Tijeras......................... 51 75 51 75 / 70 60 70 40
Edgewood........................ 48 74 48 73 / 60 70 60 50
Moriarty/Estancia............... 47 74 46 74 / 60 70 60 50
Clines Corners.................. 47 71 47 72 / 70 60 70 50
Mountainair..................... 49 75 48 76 / 70 70 70 40
Gran Quivira.................... 49 75 49 76 / 60 70 70 50
Carrizozo....................... 54 79 53 81 / 50 60 70 40
Ruidoso......................... 45 71 45 74 / 40 70 60 60
Capulin......................... 47 68 47 70 / 40 70 40 70
Raton........................... 47 72 48 74 / 50 70 40 70
Springer........................ 49 74 50 75 / 60 70 50 60
Las Vegas....................... 47 69 47 72 / 70 70 60 60
Clayton......................... 52 73 53 75 / 30 50 40 40
Roy............................. 50 70 51 73 / 60 60 50 60
Conchas......................... 54 77 55 81 / 50 50 50 40
Santa Rosa...................... 55 74 54 79 / 50 50 50 50
Tucumcari....................... 53 77 54 80 / 30 40 40 30
Clovis.......................... 56 77 56 80 / 30 30 30 40
Portales........................ 56 78 57 81 / 20 30 30 40
Fort Sumner..................... 56 79 57 83 / 40 30 40 50
Roswell......................... 61 86 62 90 / 30 20 40 50
Picacho......................... 54 78 54 82 / 40 50 60 60
Elk............................. 50 75 50 79 / 40 60 60 60
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 PM MDT this evening for NMZ211-214-215-226.
&&
SHORT TERM...52
LONG TERM....44
AVIATION...52
In the hours before
Special weather statement, Jun 5, 12:37 PM MST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
137 PM MDT Mon Jun 5 2023
NMZ214-215-052000-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
137 PM MDT Mon Jun 5 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN SAN
MIGUEL COUNTY THROUGH 200 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cowles, or 19 miles southwest of Mora, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cowles.
This includes the following highways...
State Road 63 between Mile Markers 22 and 25.
State Road 105 between Mile Markers 4 and 6.
State Road 276 between Mile Markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3580 10570 3588 10563 3587 10539 3567 10556
TIME...MOT...LOC 1936Z 298DEG 5KT 3582 10562
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MA/DCSpecial weather statement, Jun 5, 12:47 PM MST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
147 PM MDT Mon Jun 5 2023
NMZ239-052015-
Eastern Lincoln County-
147 PM MDT Mon Jun 5 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LINCOLN
COUNTY THROUGH 215 PM MDT...
At 147 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Tinnie, or 23 miles east of Ruidoso, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3317 10532 3333 10532 3344 10502 3318 10493
3314 10531
TIME...MOT...LOC 1947Z 253DEG 9KT 3325 10527
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Jun 5, 1:12 PM MST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
212 PM MDT Mon Jun 5 2023
NMZ226-239-052045-
Eastern Lincoln County-South Central Mountains-
212 PM MDT Mon Jun 5 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LINCOLN
COUNTY THROUGH 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tinnie, or 22 miles east of Ruidoso. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hondo, San Patricio and Tinnie.
This includes Highway 380 between Mile Markers 99 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3318 10519 3344 10544 3353 10526 3327 10503
TIME...MOT...LOC 2012Z 106DEG 0KT 3336 10525
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GuyerSpecial weather statement, Jun 5, 1:51 PM MST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
251 PM MDT Mon Jun 5 2023
NMZ226-052115-
South Central Mountains-
251 PM MDT Mon Jun 5 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL
LINCOLN COUNTY THROUGH 315 PM MDT...
At 251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ruidoso, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ruidoso, Ruidoso Downs, Alto and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3338 10573 3339 10573 3342 10570 3338 10553
3331 10555 3331 10572
TIME...MOT...LOC 2051Z 355DEG 8KT 3335 10564
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MA/BGSpecial weather statement, Jun 5, 2:31 PM MST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
331 PM MDT Mon Jun 5 2023
NMZ224-225-052200-
Upper Tularosa Valley-South Central Highlands-
331 PM MDT Mon Jun 5 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
LINCOLN AND EAST CENTRAL SOCORRO COUNTIES THROUGH 400 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near
Claunch, or 26 miles southwest of Corona, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Claunch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3392 10597 3406 10611 3426 10591 3405 10570
TIME...MOT...LOC 2131Z 230DEG 10KT 3404 10598
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jun 5, 4:08 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
508 PM MDT Mon Jun 5 2023
NMZ211-219-221-052330-
Sandia/Manzano Mountains Including Edgewood-Jemez Mountains-Middle
Rio Grande Valley/Albuquerque Metro Area-
508 PM MDT Mon Jun 5 2023
...STRONG OUTFLOW BOUNDARY WILL IMPACT PORTIONS OF NORTHEASTERN
VALENCIA, SOUTHEASTERN SANDOVAL, BERNALILLO AND NORTHWESTERN
TORRANCE COUNTIES THROUGH 530 PM MDT...
At 507 PM MDT, Doppler radar was tracking a strong outflow boundary
along a line extending from Rio Rancho to near Bosque Farms.
Movement was east at 45 mph. Thunderstorms will develop over the
metro area in the wake of these strong winds.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albuquerque, Rio Rancho, Valencia, Los Lunas, Corrales, Bernalillo,
Los Ranchos De Albuquerque, Bosque Farms, Peralta and Mariposa.
This includes the following highways...
Interstate 40 between Mile Markers 141 and 173.
Interstate 25 between Mile Markers 201 and 252.
Highway 550 between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3542 10642 3542 10640 3479 10639 3477 10694
3541 10694 3544 10643
TIME...MOT...LOC 2307Z 251DEG 38KT 3527 10671 3488 10673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GuyerEvent by event
10 hail, 6 flash flood, 2 tornado, 1 strong wind. Local standard time, as filed.
Strong Wind, Middle Rio Grande Valley/Albuquerque Metro Area
- When
- June 5, 4:20 PM MST to 4:40 PM MST
- Where
- Middle Rio Grande Valley/Albuquerque Metro Area forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 35.002, -106.839 (the zone’s center; the record gives no point)
There were several reports of thunderstorm outflow wind damage in the Bel-Air neighborhood in northeast Albuquerque (near Monteclaire and Menaul Blvd NE). Several large (3 to 6 inch diameter) live tree limbs were broken and snapped. An approximately 5 foot high cinder block wall surrounding a residence was blown over. A residence also sustained roof damage.
Tornado, Quay
- When
- June 5, 4:25 PM MST to 4:30 PM MST
- Where
- Quay County, 1.38 mi SE of Nara Visa to 1.57 mi SE of Nara Visa
- Rating
- EFU
- Path length
- 0.22 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 35.594, -103.085
Landspout (non-mesocyclonic) tornado touched down briefly southeast of Nara Visa, NM.
Flash Flood, San Miguel
- When
- June 5, 4:55 PM MST to 5:40 PM MST
- Where
- San Miguel County, 1.68 mi W of Manuelitas to 1.74 mi W of Manuelitas
- Cause
- Heavy Rain / Burn Area
- Reported by
- Public
- Coordinates
- 35.800, -105.310
Several inches of hail and water was reported flowing from a nearby pasture across a dirt road in northern San Miguel County.
Tornado, Bernalillo
- When
- June 5, 5:00 PM MST to 5:05 PM MST
- Where
- Bernalillo County, 2.46 mi NE of (Aeg)double Eagle Ii Airport
- Rating
- EFU
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.162, -106.766
A brief landspout tornado was spotted on the mesa above Petroglyph National Monument. No damage occurred. Exact time and location were estimated. Report relayed via KRQE.
Flash Flood, Bernalillo
- When
- June 5, 5:15 PM MST to 6:00 PM MST
- Where
- Bernalillo County, 4.39 mi E of Cedar Crest to 4.53 mi E of Cedar Crest
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 35.101, -106.293
At least one foot of hail accumulation was reported in flooded areas. Via Sedillo was washed over with large rocks, mud, and debris in several spots. Culverts and ditches completely overflowed. Water marks indicated at least 6 inches of water flowed over Via Sedillo in some spots.
Flash Flood, Guadalupe
- When
- June 5, 6:40 PM MST to 8:30 PM MST
- Where
- Guadalupe County, 1.11 mi WSW of Santa Rosa to 1.41 mi SE of Santa Rosa
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.932, -104.697
Flash flooding reported across Santa Rosa via NM State EOC and County EM. Extent of impacts and potential damages are unknown.
Hail, Mora
- When
- June 6, 1:01 PM MST to 1:25 PM MST
- Where
- Mora County, 0.56 mi W of Ocate
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.180, -105.060
Very heavy rain and quarter sized hail falling at the time of report.
Hail, Lincoln
- When
- June 6, 1:21 PM MST to 1:50 PM MST
- Where
- Lincoln County, Hollywood
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.320, -105.630
Nickel sized hail reported just south of Ruidoso.
Flash Flood, Bernalillo
- When
- June 6, 1:40 PM MST to 6:45 PM MST
- Where
- Bernalillo County, 6.55 mi ESE of Cedar Crest to 5.15 mi ESE of Cedar Crest
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 35.080, -106.260
Vehicle stuck in flood waters and partially submerged in mud along Sedillo Road.
Hail, McKinley
- When
- June 6, 2:20 PM MST to 2:30 PM MST
- Where
- McKinley County, 0.89 mi NE of Black Rock Arpt
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 35.090, -108.790
Hail, San Miguel
- When
- June 6, 3:00 PM MST to 3:20 PM MST
- Where
- San Miguel County, 3.56 mi NW of Manuelitas
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.840, -105.320
Quarter size hail fell with a storm moving southeast in northern San Miguel County near Tierra Monte.
Hail, San Miguel
- When
- June 6, 3:25 PM MST to 3:45 PM MST
- Where
- San Miguel County, 1.68 mi W of Manuelitas
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.800, -105.310
Spotter reported ping pong ball size hail with storm moving southeast through northern San Miguel County near Manuelitas.
Hail, San Miguel
- When
- June 6, 3:30 PM MST to 3:50 PM MST
- Where
- San Miguel County, Sapello
- Measured
- 1.5 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 35.770, -105.250
Two reports of quarter to ping pong ball size hail at Sapello as storm moved southeast through San Miguel County.
Flash Flood, San Miguel
- When
- June 6, 3:30 PM MST to 5:30 PM MST
- Where
- San Miguel County, 2.36 mi NNW of Mineral Hill to 2.26 mi NW of Mineral Hill
- Cause
- Heavy Rain / Burn Area
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.640, -105.420
Local Volunteer Fire Dept. relayed reports of burn scar flash flooding. Debris and water over roadways in and around Cabo Lucero stretching down to San Geronimo an hour later. No damage to structures. Timing estimated and based on radar.
Hail, San Miguel
- When
- June 6, 3:30 PM MST to 4:05 PM MST
- Where
- San Miguel County, 0.89 mi NW of Sapello
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.780, -105.260
Flash Flood, Torrance
- When
- June 6, 4:00 PM MST to 5:40 PM MST
- Where
- Torrance County, 1.97 mi W of Mc Intosh to 2.48 mi NW of Willard
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.871, -106.085
NMDOT reported severe driving conditions from standing water and flooding over roadways in the Estancia area.
Hail, San Miguel
- When
- June 6, 4:34 PM MST to 5:30 PM MST
- Where
- San Miguel County, San Geronimo
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.580, -105.400
Mineral Hill Fire Department reported quarter size hail from a supercell drifting slowly south and east.
Hail, San Miguel
- When
- June 6, 4:34 PM MST to 5:30 PM MST
- Where
- San Miguel County, Mineral Hill
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.610, -105.400
Fire Dept. in Cabo Lucero relayed secondary reports of quarter size hail and accumulated hail 4 to 6 inches deep. Location estimated to be at Mineral Hill based on radar. There were secondary reports of hail damage knocking out windows as well.
Hail, Chaves
- When
- June 7, 4:35 PM MST to 4:50 PM MST
- Where
- Chaves County, 2.7 mi WSW of Hagerman
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.100, -104.370
Public service in Chaves County reported penny size hail on roadway. Roadway was closed for reasons outside of hail accumulation.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Montana, June 5 to 10, 2023$500,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 5, 2023$26,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in Arkansas, June 5, 2023$20,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in Kansas, June 5, 20231.5 in hail · 10 events
- Flood and Hail in Kansas, June 5, 2023$10,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Tennessee, June 5, 20231 in hail · 9 events
- Hail and Damaging Winds in Arkansas, June 5, 202355 kt wind · 5 events
- Hail and Damaging Winds in Mississippi, June 5, 2023$8,000 · 50 kt wind · 4 events
- Hail and Damaging Wind in Oklahoma, June 5, 2023$10,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Kansas, June 5, 20231 in hail · 3 events
- Hail in Georgia, June 5, 20231 in hail · 3 events
- Hail and Damaging Winds in Arkansas, June 5, 2023$6,000 · 1.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1093271, 1093274, 1093275, 1093276, 1093281, 1093257, 1093528, 1093532, 1093575, 1093533, 1093535, 1093537, 1093539, 1093573, 1096103, 1093669, 1093571, 1093572, 1093670.